MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION
Model Number BL5114
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A lot number was not provided; therefore, the sterilization and lot history records could not be reviewed.The lot number has been requested.The investigation is ongoing.
 
Event or Problem Description
It was reported by the user facility in the united kingdom that a piece of debris come out of the phaco probe inside the eye.The particle was removed using the aspiration on the phaco probe.No injury or impact to the patient was reported.
 
Additional Manufacturer Narrative
A needle wrench, purple needle tip, light blue irrigation sleeve, and the particle was returned for evaluation.The original packaging was not received, therefore the part number and lot numbers cannot be verified or determined.Microscopic examination of the components found that they are all dirty with particulates and dried solution visible.The needle hub, shaft and tip area are marred, scratched and missing material.The hubs have some rounding of the flats at the corners.The ribs of the needle wrench are damaged and the metal end has rounded corners.The irrigation sleeve looks used and has many particles all over and inside of it.The returned white particle is approximately 781 microns long by 566 microns wide.The particle is hard to the touch.The source and origin of the particle cannot be determined.The particle will be sent to the lab for analysis.This investigation is ongoing.
 
Additional Manufacturer Narrative
Correction d4 (udi) from: (b)(4) to: (b)(4).The lab reported that the returned particle of unknown origin, consists primarily of organic content.Neither the fourier transformed infrared or gas chromatography-mass spectroscopy spectrums indicated a composition consistent with anything in their libraries.The source of the returned particle could not be determined.The trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Additional Manufacturer Narrative
Correction h6 investigation findings: from 213 to 202.

Brand Name
STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key16234777
Report Number0001920664-2023-00004
Device Sequence Number6852098
Product Code HQC
UDI-Device Identifier00757770057542
UDI-Public(01)00757770057542
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL5114
Device Catalogue NumberBL5114
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date03/20/2023
04/17/2023
06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown